Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 155, NWS San Francisco Bay Area, CA

July 31, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Jul 31, 2016, 3:22 AM PDT. It took effect at Jul 31, 2016, 2:00 PM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 31, 2016, 3:22 AM PDT (10:22 UTC)
In effect from
Jul 31, 2016, 2:00 PM PDT
Expired
Jul 31, 2016, 9:16 PM PDT
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

880 
WHUS76 KMTR 311022
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
322 AM PDT SUN JUL 31 2016


PZZ530-311830-
/O.NEW.KMTR.SC.Y.0155.160731T2100Z-160801T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
322 AM PDT SUN JUL 31 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-311830-
/O.CON.KMTR.SC.Y.0154.000000T0000Z-160801T0400Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
322 AM PDT SUN JUL 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
668 
WHUS76 KMTR 311540
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
840 AM PDT SUN JUL 31 2016

PZZ570-312345-
/O.CON.KMTR.SC.Y.0154.000000T0000Z-160801T0400Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
840 AM PDT SUN JUL 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-312345-
/O.CON.KMTR.SC.Y.0155.160731T2100Z-160801T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
840 AM PDT SUN JUL 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
425 
WHUS76 KMTR 312140
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
240 PM PDT SUN JUL 31 2016

PZZ570-010545-
/O.EXT.KMTR.SC.Y.0154.000000T0000Z-160801T1600Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
240 PM PDT SUN JUL 31 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT MONDAY...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-010545-
/O.CON.KMTR.SC.Y.0155.000000T0000Z-160801T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
240 PM PDT SUN JUL 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
582 
WHUS76 KMTR 010416
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
916 PM PDT SUN JUL 31 2016

PZZ530-010530-
/O.CAN.KMTR.SC.Y.0155.000000T0000Z-160801T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
916 PM PDT SUN JUL 31 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS HAVE FALLEN BELOW SMALL CRAFT CRITERIA.

$$

PZZ570-011230-
/O.CON.KMTR.SC.Y.0154.000000T0000Z-160801T1600Z/
WATERS FROM POINT ARENA TO POINT REYES 10-60 NM-
916 PM PDT SUN JUL 31 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 31, 3:08 AM PDT, 14 minutes earlier.

Area forecast discussion, Jul 31, 3:08 AM PDT, 14 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
308 AM PDT SUN JUL 31 2016

.SYNOPSIS...A deeper marine layer will result in a continued
cooling trend inland today. Smokey conditions will also continue
over the Monterey Bay Area northward into the South Bay as a
result of the Soberanes Fire. Temperatures will stabilize through
midweek and then are expected to cool further later in the week.
Persistent low clouds are expected near the ocean.

&&

.DISCUSSION...As of 3:05 AM PDT Sunday...The marine layer
deepened late yesterday and is currently about 1800 feet deep.
This deeper marine layer has allowed low clouds to develop farther
inland overnight and is increasing relative humidity values higher
up on the slopes in our coastal ranges, including near the
Soberanes Fire in Monterey County. The cooling trend that began
across inland areas on Saturday will continue today with most
locations expected to see temperatures drop down close to normal.
Coastal areas will probably see only partial afternoon clearing
today with highs in the upper 50s and 60s.

Winds at both the surface and aloft are generally light from the
southwest and are expected to remain so through at least Monday
night. Thus, we can expect smoke from the Soberanes fire to
continue to spread to the north and northeast across northern
Monterey and San Benito Counties and into southern Santa Clara
County for the next few days. The models indicate that transport
winds will veer to the west and northwest by late Tuesday which
will direct the smoke more to the east and southeast by the middle
of the week.

The models agree that a series of shortwave troughs will continue
to swing through the Pacific Northwest and far northern California
through the week, with the longwave trough gradually forecast to
deepen along the West Coast. The most recent MOS guidance from
both the GFS and ECMWF indicate that temperatures will drop below
normal across most of our forecast area during the second half of
the week. Given current model output, would expect the marine
layer to deepen to more than 2000 feet later this week.

&&

.AVIATION...as of 10:45 PM PDT Saturday...Smoke will continue to
linger around the forecast area tonight as mid level winds
persist out of the south. The marine layer has deepened to about
1500 feet and low clouds have already begun to impact several
terminals for the night.

Vicinity of KSFO...VFR conditions are expected to prevail through
about 1100Z Sunday morning. First guess at Sunday morning burn
off is 1700Z. Westerly winds will slowly become light overnight.

Confidence is moderate.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...Smokey conditions are being reported at
KMRY and KSNS this evening. Stratus is in place over the
terminals for the night. First guess at Sunday morning burnoff is
1900Z at KMRY and 17:30Z at KSNS.

Confidence is moderate.

&&

.MARINE...as of 10:35 PM PDT Saturday...Generally light winds are
anticipated across a majority of the coastal waters through mid
week. However, moderate to locally strong northerly winds will be
possible over the northern outer coastal waters through Sunday.
The surface pressure gradient is forecast to strengthen mid week
and will result in increasing northerly winds.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...Pt Arena to Pigeon Pt 10-60 nm

&&

PUBLIC FORECAST: Dykema
AVIATION: Larry
MARINE: Larry

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
Hazardous weather outlook, Jul 30, 4:10 AM PDT, 23 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
410 AM PDT SAT JUL 30 2016

CAZ511>513-516>518-528-311115-
EAST BAY HILLS AND THE DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
410 AM PDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND PORTIONS OF THE
MONTEREY BAY REGION

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF VERY WARM TO HOT CONDITIONS CAN BE EXPECTED.
SMOKE FROM THE SOBERANES FIRE WILL ALSO DRIFT ACROSS PART OF THE
AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SLIGHT COOLING CAN BE EXPECTED WITH AREAS OF SMOKE FORECAST.

CAZ505-509-529-530-311115-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY-
SOUTHERN MONTEREY BAY AND BIG SUR COAST-
410 AM PDT SAT JUL 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL REGIONS IN THE SAN
FRANCISCO AND MONTEREY BAY REGION.

.DAY ONE...TODAY AND TONIGHT

SEASONABLE TEMPERATURES CAN BE EXPECTED TODAY AND TONIGHT. A LONG
PERIOD SOUTHERLY SWELL WILL CONTINUE TO MOVE ALONG THE COAST WHICH
COULD CAUSE HAZARDOUS CONDITIONS AT BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SEASONABLE TEMPERATURES WILL CONTINUE WITH A LONG PERIOD SOUTHERLY SWELL
FORECAST TO CONTINUE THROUGH AT LEAST MONDAY. SMOKE MAY ALSO
DRIFT ACROSS SOME OF THE COASTAL LOCATIONS AROUND MONTEREY BAY.

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.